MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Catalog Number 1012447-12
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional xience skypoint device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a bifurcation of a lesion in the anterior intraventricular artery (iva) and diagonal artery with moderate calcification and no tortuosity.The 2.5x12mm nc trek balloon dilatation catheter (bdc) was used successfully in the diagonal artery and removed without resistance.The xience skypoint stent was implanted successfully in the left anterior descending (lad) artery.The nc trek balloon was advanced again in the lad but without inflation.Another 2.75x12mm xience skypoint stent delivery system (sds) was attempted to be advanced but had resistance with the guiding catheter.The sds was removed, however, the stent dislodged in the guiding catheter.The stent was removed together with the guide catheter.The nc trek bdc was then removed without resistance but the distal shaft separated and a portion remained in the lad.Surgery had to be performed to retrieve the separated portion.There was no adverse patient sequelae.There was a clinically significant delay in the procedure and there was prolonged hospitalization.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and or complaints from this lot.The investigation determined the reported separation, surgical intervention, delay in treatment therapy and hospitalization appear to be related to operational context.There was no damage noted to the balloon catheter prior to use, during preparation or during initial successful use in the diagonal artery, which suggests a product quality issue did not contribute to the reported difficulty.Return analysis noted that the material at the noted shaft separation was stretched and jagged which suggests that the separation may be related to tensile overload (material stress/fatigue).In this case, it is likely that, although no resistance was reported during removal, the bdc interacted with the other devices and/or patient anatomy, resulting in tensile overload (material stress/fatigue) during removal, such that the shaft separated.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.Na.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17999284
Report Number2024168-2023-11800
Device Sequence Number12260240
Product Code LOX
UDI-Device Identifier08717648151750
UDI-Public08717648151750
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number1012447-12
Device Lot Number30714G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATW CORDIS GUIDE WIRE; BMW GUIDE WIRE; VISTA BRITE CORDIS 6F GUIDING CATHETER
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale